Alert archive / Michigan / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 28, 2018, 2:10 AM EDT for Alpena County, Montmorency County, Michigan. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2018, 2:10 AM EDT (06:10 UTC)
- Expired
- Aug 28, 2018, 3:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Alpena County, MI, Montmorency County, MI
The radar
The NCL Michigan radar (KAPX), 100 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 3:05 AM EDT | TSTM WND DMG | 2 Wsw Alpena, MI | POWER LINES/POLES REPORTED DOWN. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 6.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.1
The text
As transmitted.
742
WUUS53 KAPX 280610
SVRAPX
MIC007-119-280715-
/O.NEW.KAPX.SV.W.0033.180828T0610Z-180828T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
210 AM EDT TUE AUG 28 2018
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Alpena County in northern Michigan...
Montmorency County in northern Michigan...
* Until 315 AM EDT.
* At 210 AM EDT, severe thunderstorms were located along a line
extending from near Wolverine to Sparr to near Sharon, moving east
at 80 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Alpena, Ossineke, The Town Of Hubbard Lake, Lachine, Atlanta,
Lewiston, Long Rapids, Hillman, Ossineke Township, Loud Township,
Briley Township, Canada Creek Ranch, Spratt, Cathro, Lakewood,
Hetherton, Fletcher Pond, Royston, Lockwood Lake and Devils Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4502 8327 4508 8338 4504 8345 4501 8343
4500 8347 4499 8341 4494 8344 4489 8334
4491 8333 4487 8331 4486 8333 4486 8437
4520 8437 4521 8339 4519 8332 4518 8337
4514 8331 4505 8331 4505 8322
TIME...MOT...LOC 0610Z 256DEG 69KT 4528 8454 4504 8455 4454 8510
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
GILLEN2 follow-up statements
276
WWUS53 KAPX 280703
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
303 AM EDT TUE AUG 28 2018
MIC119-280712-
/O.CAN.KAPX.SV.W.0033.000000T0000Z-180828T0715Z/
Montmorency MI-
303 AM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR MONTMORENCY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4502 8327 4508 8338 4504 8345 4501 8343
4500 8347 4499 8341 4494 8344 4489 8334
4491 8333 4487 8331 4486 8333 4486 8388
4515 8378 4521 8339 4519 8332 4518 8337
4514 8331 4505 8331 4505 8322
TIME...MOT...LOC 0702Z 299DEG 33KT 4526 8360 4502 8362 4452 8418
$$
MIC007-280715-
/O.CON.KAPX.SV.W.0033.000000T0000Z-180828T0715Z/
Alpena MI-
303 AM EDT TUE AUG 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR ALPENA COUNTY...
At 302 AM EDT, severe thunderstorms were located along a line
extending from near Posen to 7 miles east of Spratt to near Mack
Lake, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alpena, Ossineke, The Town Of Hubbard Lake, Lachine, Long Rapids,
Ossineke Township, Spratt, Cathro, Lakewood and Devils Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4502 8327 4508 8338 4504 8345 4501 8343
4500 8347 4499 8341 4494 8344 4489 8334
4491 8333 4487 8331 4486 8333 4486 8388
4515 8378 4521 8339 4519 8332 4518 8337
4514 8331 4505 8331 4505 8322
TIME...MOT...LOC 0702Z 299DEG 33KT 4526 8360 4502 8362 4452 8418
HAIL...<.75IN
WIND...60MPH
$$
GILLEN120
WWUS53 KAPX 280711
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
311 AM EDT TUE AUG 28 2018
MIC007-280721-
/O.EXP.KAPX.SV.W.0033.000000T0000Z-180828T0715Z/
Alpena MI-
311 AM EDT TUE AUG 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR ALPENA COUNTY WILL EXPIRE AT
315 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
LAT...LON 4502 8327 4508 8338 4504 8345 4501 8343
4500 8347 4499 8341 4494 8344 4489 8334
4491 8333 4487 8331 4486 8333 4486 8388
4515 8378 4521 8339 4519 8332 4518 8337
4514 8331 4505 8331 4505 8322
TIME...MOT...LOC 0711Z 256DEG 69KT 4529 8342 4505 8344 4455 8400
$$
GILLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:09 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 27, 9:09 PM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
909 PM EDT Mon Aug 27 2018
.UPDATE...
Issued at 908 PM EDT Mon Aug 27 2018
Monitoring upstream convective trends.
Composite analysis reveals NE/SW oriented cold front from south
central Ontario, just through the western U.P. and and through the
upper Mississippi River Valley. Axis of warm/moist and unstable
air stretches ahead of the front, diminishing a bit eastward into
lower Michigan. Broad short-wave trough is across the northern
Rockies into the northern Plains with height falls beginning to
press into the upper Midwest.
A couple storm complexes have developed along and ahead of the
front, within the instability axis and just ahead of a smaller
scale short-wave impulse now lifting northeastward up through
Minnesota into Wisconsin. Lead complex is pushing up through the
western U.P. Larger storm complex, evolving into a linear MCS, is
moving through western Wisconsin.
Expectations remain largely unchanged. Increasing low level jet
and deep layer SW flow will support and transport the upstream
linear MCS N/E over the next several hours, and into this CWA
beginning sometime around or after midnight. Could see some
discrete cells develop ahead of the main complex a little bit
earlier ("warm advection wing") if CAM guidance solutions are
correct. Beginning to see hints of just that in central and
eastern Wisconsin and even into parts of northern Lake Michigan.
So, plan just minor tweaks in timing to the going forecast.
Severe weather threat: Eastern upper and northern lower MI will
remain on the southeastern edge of the strongest mid level flow
through the overnight hours, although effect bulk shear values
and supercell composite parameter values will be on increase,
supportive of organized strong storms. Time of day will be a bit
of a hindrance however, with instability gradually waning and, in
particular, DCAPE values decreasing substantially as the main line
moves through. But there will likely be enough organization and
momentum with the complex to support a severe weather threat
during the overnight hours, particularly across the northern and
western part of the CWA, with damaging winds and hail the main
threats.
&&
.NEAR TERM...(Through Tonight)
Issued at 343 PM EDT Mon Aug 27 2018
...Severe storms possible late this evening and overnight...
High impact weather potential...severe storms, especially nw half
of the area, after 10 pm. Heavy rainfall, especially nw lower MI,
overnight.
Broad warm/moist advection continues on sw flow, in advance of a
slow-moving cold front from ne MN to nw IA. A couple of subtle warm
frontal-looking features are present, one in se WI and southern Lake
MI, and another over eastern Superior/eastern upper MI/northern Lake
Huron.
Lingering overnight convection has now morphed into daytime
convection; though the intensity has waned recently, a cluster of
showers and a few t-storms continues to move east across n central
and ne lower MI. Meanwhile, an additional cluster of storms has
emerged from ne WI, seemingly heading toward MBL. Partial
sunshine downstate has boosted temps to the mid-upper 80s with dew
points in the low-mid 70s. That has (capped) MlCape values above
2k j/kg in some areas. The same airmass/instability is taking
shape to our west and ahead of the cold front in se MN and most of
WI. A backing and increasing low level jet tonight will attempt
to bring those richly unstable airmasses here, while deep
convection fires and organizes to our west. It is a charged svr wx
setup west of Lake MI; somewhat less so here, as ongoing convection
in the area is already devouring some of the available
instability trying to creep in.
Unstable air moving northward will continue to encounter a rain-
cooled airmass over northern lower MI this afternoon and early
evening. That will continue to support a small chance for showers
and maybe a thunderstorm or two late this afternoon thru mid
evening. This activity should not be high-impact.
A more richly unstable airmass will make a stronger northward push
after dark, with the intensifying LLJ (850mb winds increase to
30-40kt by 00z, 50kt by 06z). This will open the door to some
stronger, discrete cells, especially across upper MI. CAMs mainly
showing those stronger storms starting to cook off toward 11 pm or
so. There could be some discrete svr cells there, with the gamut
of svr wx types, though storm organization will be limited with
0-6km bulk shear values still trying to climb toward 30kt.
The main show will originate well to west, with many indications
that a derecho-type wind damage event will come charging out of the
upper MS Valley and toward the western Great Lakes. The core of deep
shear values tonight will be to our nw, and the deep layer winds
will carry this system to the ene or e. CAMs are wobbling somewhat,
but the general trend from them have a mature, bowing MCS targeting
central/eastern upper MI and far northern Lake MI shortly after
midnight. The tail end then lays over across northern lower
overnight (most likely near M-72), with cell regeneration and
potential heavy rain there.
Forecast will follow the above trends. Best severe chance will be in
the nw half of the forecast area, with discrete cells after 10 pm
and a more organized MCS after midnight. Heaviest precip will be
overnight in nw lower MI, though will keep amounts under an inch.
A very warm and sticky night, with lows in the mid 60s to around 70f
in eastern upper, and in the lower 70s in northern lower.
&&
.SHORT TERM...(Tuesday through Thursday)
Issued at 343 PM EDT Mon Aug 27 2018
...One Last Wave of Showers and Thunderstorms then Clearing...
High Impact Weather Potential...Marginal risk of severe
thunderstorms, mainly wind for Tuesday night. However, excessive
heavy rain is possible, and that may lead to localized flooding.
Pattern Synopsis/Forecast...Tuesday morning, the convection again
settles down, but doesn't die off completely as the cold front
sluggishly moves into the forecast area. The models are pushing it
into forecast area by 00z. The GFS has most of the rain in E Upper,
the ECMWF in N lower, which the SREF and NAM12 agree with. The Hi-
Res of the ARW has the rain over NW Lower and E Upper and the NMM
holds the rain off until after 00z/Wed, and brings the rain into
N lower. Tuesday night, the front looks to stall, roughly from APN
to LDM for the night on most of the models (GFS/ECMWF/NAM/SREF)
and another nocturnal complex moves up the front and brings the
next chance for excessive heavy rain, through Wednesday morning.
The models have slowed the clearing process down with the GFS/NAM
the fastest, and the SREF/ECMWF about 6 hours slower. However, it
looks like the rain should be getting out of the forecast area by
Wednesday evening, and skies clearing by Thursday morning, unless
you believe the SREF with rain continuing in N Lower through 12z.
Looking at the SREF Plumes, this is from a few members, and looking
at most of the deterministic models will continue the dryness.
However, the GEFS plumes also have a few members with rain into
Wednesday night.
Primary Forecast Concerns...This being convection, the problem is
which models are handling the convection properly and the amounts of
rain. This is not easy, but since we have the ECMWF/SREF/NAM idea
partially backed up by the ARW, and the NMM is slower with the
precipitation onset, but similar at 03z/Wed as the other models,
including the GFS, will lean toward the ECMWF lead solution for
Tuesday night. The model consensus looks good with the majority of
the models so will go with the drying for late Wednesday into
Wednesday night.
The other issue related to the convection is the slight risk for
Tuesday night. With the 50 knot 500 mb jet streak moving into the
forecast area with the thunderstorms, then maybe the slight risk is
warranted. The one thing this system has going for it, is that there
shouldn't be any convection breaking out south of the front/jet
streak, so that as we saw overnight, turns the thunderstorms into a
wide stratiform shield of rain. Which is good if you want to limit
storm damage, but not if you are trying to get heavy enough rain to
break a drought.
.LONG TERM...(Thursday night through Monday)
Issued at 343 PM EDT Mon Aug 27 2018
...Dry until Saturday then dry for Sunday and Labor Day...
Extended (Thursday through Labor Day)...High pressure builds into
the region and remains until Friday evening, before another system
moves into the Upper Great Lakes late Friday night/Saturday morning.
The cold front moves through during the day on the GFS, while the
ECMWF keeps it a little on the slow side. However, by Sunday things
have cleared out on both models. The weather looks to remain quiet
for the rest of the Labor Day weekend, then looks like Monday night
that the rain comes back into the forecast area late.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 908 PM EDT Mon Aug 27 2018
VFR weather for the most part across northern lower Michigan.
Upstream, complex of showers and thunderstorms has developed just
ahead of a cold front that stretches from the upper Mississippi
River Valley southwestward into the Central Plains. Complex of
storms is still expected to propagate N/E over the next several
hours and roll through northern lower Michigan, current timing
suggests 1 am to 6 am as the main timeframe. Strong storms with
gusty winds (35 to 45 knots) will be the main threat.
Storms end Tuesday morning and perhaps a period of MVFR cloud
cover lingering in the morning. VFR through the afternoon. But
another round of strong storms is likely again late Tuesday
afternoon and Tuesday evening.
&&
.MARINE...
Issued at 343 PM EDT Mon Aug 27 2018
Gusty s to sw winds will continue into Tuesday, ahead of a slow-
moving cold front in MN. This will maintain advisory-level
winds/waves on Lake MI. Will evaluate whether additional areas
need to be added to marine headlines shortly. An organized line
of thunderstorms could bring dangerous wind gusts to some areas,
especially far northern Lake MI, toward or just after midnight
tonight. And marine fog/stratus will be an issue at times, thanks
to the very muggy air in place.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT until 5 AM EDT Tuesday for MIZ015-020-
025-031.
LH...SMALL CRAFT ADVISORY until 8 AM EDT Tuesday for LHZ346>349.
SMALL CRAFT ADVISORY until 5 PM EDT Tuesday for LHZ345.
LM...SMALL CRAFT ADVISORY until 5 PM EDT Tuesday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 8 AM EDT Tuesday for LSZ321-322.
&&
UPDATE...BA
NEAR TERM...JZ
SHORT TERM...JL
LONG TERM...JL
AVIATION...BA
MARINE...JZHazardous weather outlook, Aug 27, 11:12 PM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1112 PM EDT Mon Aug 27 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-281000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1112 PM EDT Mon Aug 27 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Overnight. Thunderstorms will move through the region during the overnight hours. Severe storms are possible across all of northern Michigan, though the highest risk is in eastern upper Michigan, and northwest and north central lower Michigan. The primary severe threats are damaging winds and large hail, though an isolated tornado is also possible. Showers and thunderstorms will also result in locally heavy rainfall, especially in northwest lower Michigan. There is a high swim risk for rip currents along Lake Michigan beaches from Manistee to the Straits, as well as along US-2 west of St Ignace in Mackinac County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are expected Tuesday night. There is a chance for severe thunderstorms and excessive heavy rainfall for all of northern Michigan. The primary severe threats are for damaging winds and large hail. Thunderstorms are also possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening and overnight. Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Aug 28, 12:41 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1241 AM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM NON-TSTM WND GST FRANKFORT 44.63N 86.25W
08/28/2018 M40 MPH LMZ346 MI MESONET
MESONET STATION XFLT, FRANKFORT.
&&
ALMLocal storm report, Aug 28, 12:46 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1246 AM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST 32 NNW GLEN HAVEN 45.34N 86.25W
08/28/2018 M54 MPH LMZ362 MI PUBLIC
NORTHERN LAKE MI BUOY 45002.
&&
ALMLocal storm report, Aug 28, 1:15 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
115 AM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST FRANKFORT - DOW MEMORIA 44.63N 86.21W
08/28/2018 M40 MPH BENZIE MI AWOS
AWOS STATION FKS, FRANKFORT - DOW MEMORIAL
FIELD.
&&
ALMLocal storm report, Aug 28, 1:34 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
134 AM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 1 NNE LELAND 45.03N 85.76W
08/28/2018 M65 MPH LMZ344 MI MESONET
&&Local storm report, Aug 28, 1:58 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
158 AM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG GLEN HAVEN 44.90N 86.01W
08/28/2018 LMZ344 MI PUBLIC
REPORT OF TREES DOWN AROUND GLEN HAVEN. TIME
ESTIMATED FROM RADAR.
&&
ALMLocal storm report, Aug 28, 2:03 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
203 AM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST HARBOR SPRINGS 45.43N 84.98W
08/28/2018 M59 MPH EMMET MI AWOS
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:25 PM EDT | Special Marine Warning | APX | 95 min | |
| Aug 28, 12:09 AM EDT | Special Marine Warning | APX | 96 min | |
| Aug 28, 12:26 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau, Manistee | 64 min |
| Aug 28, 12:33 AM EDT | Special Marine Warning | APX | 27 min | |
| Aug 28, 12:58 AM EDT | Special Marine Warning | APX | 62 min | |
| Aug 28, 1:01 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Grand Traverse, Kalkaska, Missaukee, Wexford | 59 min |
| Aug 28, 1:24 AM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Emmet | 51 min |
| Aug 28, 1:35 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 40 min |
| Aug 28, 1:47 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet, Presque Isle | 73 min |
| Aug 28, 1:58 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska, Otsego | 47 min |
| Aug 28, 2:07 AM EDT | Special Marine Warning | APX | 53 min | |
| Aug 28, 2:50 AM EDT | Special Marine Warning | APX | 85 min | |
| Aug 28, 12:13 PM EDT | Flood Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Crawford and 13 more | 18 hr |
| Aug 28, 4:57 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 28, 5:47 PM EDT | Special Weather Statement | APX | Leelanau | 43 min |
| Aug 28, 5:54 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 70 min |
| Aug 28, 6:08 PM EDT | Special Marine Warning | APX | 67 min | |
| Aug 28, 6:15 PM EDT | Special Weather Statement | APX | Benzie | 45 min |
| Aug 28, 6:31 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau | 44 min |
| Aug 28, 6:46 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Manistee, Wexford | 43 min |
| Aug 28, 6:59 PM EDT | Tornado Warning | APX | Antrim, Charlevoix | 31 min |
| Aug 28, 7:02 PM EDT | Special Weather Statement | APX | Antrim, Grand Traverse | 43 min |
| Aug 28, 7:10 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska | 50 min |
| Aug 28, 7:16 PM EDT | Special Weather Statement | APX | Wexford | 29 min |
| Aug 28, 7:26 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 34 min |
| Aug 28, 7:32 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Kalkaska, Otsego | 58 min |
| Aug 28, 7:51 PM EDT | Special Weather Statement | APX | Crawford, Gladwin, Kalkaska, Missaukee, Montmorency, Ogemaw and 3 more | 39 min |
| Aug 28, 7:56 PM EDT | Tornado Warning | APX | Antrim, Otsego | 19 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.